Alert archive / Montana / High Wind Warnings in 2013

High Wind Warning 10, NWS Great Falls, MT

February 24, 2013

NWS Great Falls, MT issued this high wind warning at Feb 24, 2013, 5:01 PM MST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2013, 5:01 PM MST (00:01 UTC)
Expired
Feb 25, 2013, 2:17 PM MST
In force
21 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

672 
WWUS75 KTFX 250001
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
501 PM MST SUN FEB 24 2013

MTZ009-251300-
/O.NEW.KTFX.HW.W.0010.130225T0001Z-130226T0500Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
501 PM MST SUN FEB 24 2013

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM MST MONDAY. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL CONTINUE
  ALONG THE NORTHERN ROCKY MOUNTAIN FRONT THROUGH MONDAY EVENING.
  TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES.

* WINDS: WEST WINDS 30 TO 45 MPH WITH GUSTS UP TO 65 MPH.

* OTHER IMPACTS: THE COMBINATION OF STRONG WINDS AND SNOW IN 
  THE MOUNTAINS WILL CAUSE POOR VISIBILITIES DUE TO BLOWING 
  SNOW. 

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
2 follow-up statements
778 
WWUS75 KTFX 251028
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
328 AM MST MON FEB 25 2013

MTZ048-252200-
/O.EXA.KTFX.HW.W.0010.000000T0000Z-130226T0500Z/
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU
328 AM MST MON FEB 25 2013

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM MST THIS EVENING. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL CONTINUE
  ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS THROUGH THIS EVENING.
  TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES.

* WINDS: WEST WINDS 30 TO 45 MPH WITH GUSTS UP TO 65 MPH.

* OTHER IMPACTS: THE COMBINATION OF STRONG WINDS AND SNOW IN 
  THE MOUNTAINS WILL CAUSE POOR VISIBILITIES DUE TO BLOWING 
  SNOW. 

* LOCATIONS AFFECTED INCLUDE: CHOTEAU.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-252200-
/O.CON.KTFX.HW.W.0010.000000T0000Z-130226T0500Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
328 AM MST MON FEB 25 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS
EVENING. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL CONTINUE
  ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS THROUGH THIS EVENING.
  TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES.

* WINDS: WEST WINDS 30 TO 45 MPH WITH GUSTS UP TO 65 MPH.

* OTHER IMPACTS: THE COMBINATION OF STRONG WINDS AND SNOW IN 
  THE MOUNTAINS WILL CAUSE POOR VISIBILITIES DUE TO BLOWING 
  SNOW. 

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
522 
WWUS75 KTFX 252117
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
217 PM MST MON FEB 25 2013


MTZ009-048-252230-
/O.CAN.KTFX.HW.W.0010.000000T0000Z-130226T0500Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
217 PM MST MON FEB 25 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

GUSTY WEST WINDS WILL CONTINUE OVER THE ROCKY MOUNTAIN FRONT UNTIL
THIS EVENING...BUT DAMAGING WINDS ARE NO LONGER EXPECTED. THUS THE
HIGH WIND WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 24, 5:00 PM MST, 1 minute earlier.

Area forecast discussion, Feb 24, 5:00 PM MST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
500 PM MST Sun Feb 24 2013

.DISCUSSION...

Tonight through Tuesday...Breezy southwesterly winds will
continue through tonight though mainly dry conditions are
expected. As the upper-level ridge breaks down late tonight,
increasing westerly flow aloft will bring increasing moisture to
areas along the Rocky Mountain Front and have added a slight
chance of snow showers. Areas of blowing snow are also possible.
The progressive weather pattern will persist into the early part
of the week as the next Pacific trough approaches the Northern
Rockies. Pressure gradients along the Rocky Mountain Front will
tighten as this system approaches and strong winds will prevail
along the Rocky Mountain Front though confidence is not high that
widespread high winds are expected. Gusty winds are also
anticipated over the north-central plains. Will continue to
closely monitor the situation. The upper-level trough and
associated surface cold front will move into the Treasure State
Monday night into Tuesday with light snow possible along the
Continental Divide and southwest mountains beginning Monday
evening. The chance for light snow will spread into the central
plains/valleys early Tuesday morning with snow accumulations of 1
to 3 inches possible through Tuesday evening as a secondary
shortwave moves over the area. Higher elevations above pass level
can expect snowfall accumulations of 3 to 6 inches. Confidence on
snow amounts is low given the difference between forecast models.
At this time, am not anticipating the need for winter weather
highlights given the model discrepancies but will continue to
monitor the situation. Temperatures will be slightly above
seasonal averages on Monday and near to slightly below seasonal
averages on Tuesday in the wake of the cold frontal passage. MLV

Tuesday night through Sunday night...Medium range models
are in reasonably good agreement on general trends into Saturday
but significant differences emerge by Sunday. An upper ridge will
move over the area Tuesday night and will be followed by the next
upper trough Wednesday night. This trough does not look to be
particularly wet so expect some snow showers over the mountains
with isolated snow showers for the southwest valleys and possibly
the plains. Thereafter expect a northwest flow aloft ahead of the
next upper ridge. Models indicate the possibility of some snow
showers continuing over the mountains until the upper ridge gets
closer Friday night into Saturday. By late Saturday models start
to show some differences as the ECMWF model moves the ridge into
eastern Montana while the GFS and GEM models keep the upper ridge
west of the Continental Divide. By Sunday the ECMWF has a deep and
wet upper trough over Montana while the GFS has southwest flow
aloft and the GEM model has a weather disturbance approaching from
the northwest. Other guidance for Sunday points to the upper ridge
continuing over Montana. Due to model differences have taken the
cue from the Billings weather office and gone with climatological
chances of precipitation with scattered snow showers over the
mountains and isolated rain/snow showers for lower elevations. As
has been advertised expect a warming trend into the weekend.
Although went with highs in the mid 40s to mid 50s for
Saturday..could see a few highs over the east slopes approach 60.
Blank

&&

.AVIATION...
Updated 0000Z.
High pressure ridge moving across Montana will keep skies mostly
clear through this evening.  A surface trof east of the Rockies will
keep breezy to gusty southwest winds across Central Montana, with a
broad area of gusts reaching 25 to 35 kts expected.  Winds should
taper off somewhat after sunset but will remain breezy between KGTF
and KCTB into tomorrow. Winds look to pick back up again after 12Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  27  44  24  35 /   0  20  30  50
CTB  27  45  20  35 /   0  20  40  30
HLN  20  39  24  35 /  10  30  20  30
BZN  11  34  17  30 /  10  60  50  30
WEY   7  27  11  26 /  20  70  70  40
DLN  15  32  16  31 /   0  30  30  20
HVR  21  41  23  30 /   0  20  30  40
LWT  15  38  19  28 /   0  30  30  60

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

weather.gov/greatfalls
Hazardous weather outlook, Feb 24, 4:24 AM MST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
424 AM MST SUN FEB 24 2013

MTZ010-011-013-044>047-049-251130-
EASTERN GLACIER-HILL-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
BLAINE-EASTERN TETON-
424 AM MST SUN FEB 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ009-048-251130-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
424 AM MST SUN FEB 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS
LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GUSTY WINDS WILL DEVELOP ON MONDAY AND CONTINUE THROUGH MONDAY
EVENING IN ASSOCIATION WITH A PACIFIC COLD FRONT. GUSTS TO 50 MPH ARE
POSSIBLE WITH ISOLATED LOCATIONS ALONG THE IMMEDIATE FRONT RANGE
POTENTIALLY SEEING WIND GUSTS UP TO 60 MPH.

SNOW WILL DEVELOP OVER THE MOUNTAINS ALONG THE CONTINENTAL DIVIDE
ON MONDAY AND A PERIOD OF MODERATE SNOW IS POSSIBLE MONDAY
AFTERNOON WITH LIGHTER SNOW SHOWERS CONTINUING THROUGH MONDAY NIGHT
AND TUESDAY. ONE TO THREE INCHES OF SNOW IS EXPECTED OVER MARIAS
PASS WITH 3 TO 6 INCHES OVER THE HIGHER MOUNTAINS THROUGH TUESDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-012-014-015-050>055-251130-
BEAVERHEAD-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
424 AM MST SUN FEB 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW WILL DEVELOP OVER THE WESTERN AND SOUTHWEST MONTANA MOUNTAINS
MONDAY AFTERNOON AND A PERIOD OF MODERATE SNOW IS POSSIBLE MONDAY
AFTERNOON AS A COLD FRONT MOVES EAST ACROSS THE REGION. SNOW
SHOWERS WILL CONTINUE OVER THE MOUNTAINS THROUGH MONDAY NIGHT AND
TUESDAY. A PERIOD OF SNOW SHOWERS IS ALSO POSSIBLE ACROSS CENTRAL
MT LATE MONDAY NIGHT THROUGH TUESDAY MORNING...MAINLY IN THE
VICINITY OF THE LITTLE BELT MOUNTAINS AND ADJACENT PLAINS TO THE
NORTH. SNOWFALL AMOUNTS OF AN INCH OR LESS ARE EXPECTED AT LOWER
ELEVATIONS WITH 1 TO 3 INCHES OVER MOUNTAIN PASSES AND THREE TO
SIX INCHES POSSIBLE IN THE HIGHER MOUNTAINS THROUGH TUESDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

High Wind Warnings in Montana, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.